Alert archive / Texas / High Wind Watches in 2016
High Wind Watch 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at May 16, 2016, 4:16 AM CDT. It took effect at May 17, 2016, 10:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 16, 2016, 4:16 AM CDT (09:16 UTC)
- In effect from
- May 17, 2016, 10:00 PM CDT
- Expired
- May 17, 2016, 2:52 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
484 WWUS74 KMAF 160916 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 416 AM CDT MON MAY 16 2016 ...HIGH WIND WATCH IN EFFECT FOR GUADALUPE PASS TUESDAY NIGHT... .STRONG GAP WINDS WILL OCCUR THROUGH GUADALUPE PASS LATE TUESDAY AND EARLY WEDNESDAY BEHIND A COLD FRONT. THESE WINDS WILL QUICKLY DIMINISH LATE WEDNESDAY MORNING. TXZ258-162230- /O.NEW.KMAF.HW.A.0016.160518T0300Z-160518T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 416 AM CDT MON MAY 16 2016 /316 AM MDT MON MAY 16 2016/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * TIMING...TUESDAY EVENING THROUGH WEDNESDAY MORNING * WINDS...NORTHEAST 45 TO 55 MPH WITH HIGHER GUSTS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RHLUCHAN
3 follow-up statements
478
WWUS74 KMAF 161825
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
125 PM CDT MON MAY 16 2016
...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FOR GUADALUPE PASS TUESDAY NIGHT...
AN APPROACHING UPPER LEVEL LOW HAS RESULTED IN HIGH WINDS THIS
AFTERNOON THROUGH THE GUADALUPE PASS... THESE SHOULD DECREASE BY
SUNSET. STRONG GAP WINDS WILL OCCUR THROUGH GUADALUPE PASS LATE
TUESDAY AND EARLY WEDNESDAY BEHIND A COLD FRONT. THESE WINDS WILL
QUICKLY DIMINISH LATE WEDNESDAY MORNING.
TXZ258-171200-
/O.NEW.KMAF.HW.W.0023.160516T1825Z-160517T0000Z/
/O.CON.KMAF.HW.A.0016.160518T0300Z-160518T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
125 PM CDT MON MAY 16 2016 /1225 PM MDT MON MAY 16 2016/
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING.
* TIMING...WARNING THIS AFTERNOON.
WATCH TUESDAY EVENING THROUGH WEDNESDAY MORNING
* WINDS...TODAY SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 65 MPH.
TUESDAY EVENING NORTHEAST 45 TO 55 MPH WITH GUSTS TO 65 MPH.
* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR
MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS
AND TRACTOR TRAILERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$948 WWUS74 KMAF 170831 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 AM CDT TUE MAY 17 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FOR GUADALUPE PASS TUESDAY NIGHT... STRONG GAP WINDS ARE EXPECTED THROUGH GUADALUPE PASS LATE TUESDAY AND EARLY WEDNESDAY BEHIND A COLD FRONT. THESE WINDS WILL QUICKLY DIMINISH LATE WEDNESDAY MORNING. TXZ258-172100- /O.CON.KMAF.HW.A.0016.160518T0300Z-160518T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 331 AM CDT TUE MAY 17 2016 /231 AM MDT TUE MAY 17 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... * TIMING...TUESDAY EVENING THROUGH WEDNESDAY MORNING * WINDS...NORTHEAST 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
210 WWUS74 KMAF 171952 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CDT TUE MAY 17 2016 ...HIGH WIND WARNING IN EFFECT TONIGHT THROUGH MID WEDNESDAY MORNING FOR GUADALUPE PASS... STRONG GAP WINDS ARE EXPECTED THROUGH GUADALUPE PASS TONIGHT AND EARLY WEDNESDAY BEHIND A COLD FRONT. THESE WINDS WILL QUICKLY DIMINISH LATE WEDNESDAY MORNING. TXZ258-181200- /O.UPG.KMAF.HW.A.0016.160518T0300Z-160518T1500Z/ /O.NEW.KMAF.HW.W.0024.160518T0000Z-160518T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 252 PM CDT TUE MAY 17 2016 /152 PM MDT TUE MAY 17 2016/ ...HIGH WIND WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ WEDNESDAY... * TIMING...TONIGHT THROUGH MID WEDNESDAY MORNING * WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO 55 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at May 16, 4:12 AM CDT, 4 minutes earlier.
Area forecast discussion, May 16, 4:12 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
412 AM CDT MON MAY 16 2016
.DISCUSSION...
The shortwave that brought widespread showers and thunderstorms to
southern portions of the area yesterday continues to move east.
Meanwhile, a weak wave over the Four Corners this morning will move
into the Plains later today helping to push a dryline through the
region this afternoon. Rich moisture and cool temperatures that we
saw over the past few days will be shoved east and replaced by drier
and much warmer conditions today. The Guadalupe Mountains and most
of SE NM did not receive appreciable rain this past weekend so fire
weather will be a concern today, especially with an ongoing fire in
the GMNP. Please see the fire weather discussion below.
The dryline quickly retreats this evening in response to height
falls from a developing upper trough to our west. It is not out of
the question to see a few storms along this dryline overnight. At
the same time, a strong cold front will move south associated with a
shortwave trough over the Great Lakes. Models don't completely agree
with the timing of the front into our area, but heavy precip behind
the boundary tonight over the Panhandles will give it a good
push. The front will slow tomorrow, likely taking most of the day
to move through our entire area. Strong gap winds behind the front are
expected to affect Guadalupe Pass Tuesday night so have issued a
High Wind Watch there. Southwesterly flow will increase aloft as
the upper trough to our west continues to dig and move toward us.
Storms will be possible along and behind the boundary Tuesday
night and Wednesday as lift increases and moisture overrides the
front. Temperatures will be held well below normal behind the
front with highs struggling to reach 70 over much of the area
Wednesday. The chance of rain continues into Thursday as the upper
trough lifts into the Plains.
Weak upper ridging builds in to round out the week with drier and
much warmer conditions moving in. A large upper trough will develop
over the West Coast by this weekend with SW flow aloft across our
area. Convection, some strong to severe, will be possible each
afternoon and evening along the dryline. Location and timing of
storms will be ironed out as we get closer.
&&
.FIRE WEATHER...
Much of southwest Texas had a good wetting rain Sunday afternoon and
evening, but precipitation was spottier over the Guadalupe Mountains
and SE New Mexico Plains. A good deal of Lea County had rainfall
Saturday night and Sunday morning, but Eddy and Chaves Counties did
not see near the coverage, or amounts.
The base of an upper level storm system will pass by to the north of
the region today. Gusty southwest winds will result over the area
which will aid temperatures warming to normal or above, and dropping
minimum afternoon RH/s to 5 to 15 percent over much of the area.
Locations that received appreciable rainfall will likely have a
little higher RH/s this afternoon. 20 foot southwest winds will be
the strongest over the Guadalupe Mountains, with SE NM a close
second. Since the Guadalupes, and western portions of the SE NM
Plains did not receive appreciable rainfall over the weekend, Fire
Danger will be high to very high and a Red Flag Warning will be in
effect from 16/16Z to 17/03Z as southwest winds will increase to 20
to 30 mph sustained in these areas. The Upper Trans Pecos and
northwest Permian Basin did not receive much rainfall either, but
wind speeds will not be quite as strong, so only isolated critical
conditions are expected in these areas. Winds will decrease this
evening, but poor recovery is expected for the critical fire weather
area in particular.
A cold front will move south into the region Tuesday, with a quicker
arrival favored in the forecast. This should alleviate fire weather
concerns a little over SE NM and the Guadalupe Mountains with higher
minimum RH/s expected Tuesday morning/afternoon. But, north to
northeast winds will be stronger behind a quicker frontal arrival
Tuesday morning. Fire weather concerns should remain fairly low
through Wednesday due to higher rain chances and cooler
temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 90 65 80 54 / 10 10 30 50
Carlsbad 91 58 80 54 / 0 10 10 40
Dryden 91 67 91 65 / 10 20 10 50
Fort Stockton 91 64 85 57 / 10 10 20 50
Guadalupe Pass 81 56 75 48 / 0 10 10 40
Hobbs 87 55 76 51 / 0 10 20 50
Marfa 82 54 81 52 / 10 10 10 40
Midland Intl Airport 90 64 81 55 / 10 10 20 50
Odessa 90 64 82 54 / 10 10 20 50
Wink 93 62 85 57 / 10 10 20 50
&&
.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning from 10 AM this morning to 9 PM MDT this
evening for Guadalupe Mountains-Southeast Plains.
TX...Red Flag Warning from 11 AM CDT /10 AM MDT/ this morning to 10
PM CDT /9 PM MDT/ this evening for Guadalupe Mountains.
High Wind Watch from Tuesday evening through Wednesday morning
for Guadalupe Mountains.
&&
67/29Hazardous weather outlook, May 16, 3:41 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 AM CDT MON MAY 16 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-170845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 341 AM CDT MON MAY 16 2016 /241 AM MDT MON MAY 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL AFFECT LOCATIONS ALONG AND NORTH OF AN ARTESIA TO HALFWAY TO SEMINOLE LINE THIS MORNING. A FEW LOCATIONS COULD SEE VISIBILITY DROP BELOW 1 MILE AT TIMES. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS FROM LATE THIS MORNING UNTIL THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EASTERN PERMIAN BASIN TUESDAY AFTERNOON, A FEW OF WHICH COULD BE STRONG TO SEVERE. THUNDERSTORM CHANCES WILL EXPAND OVER MUCH OF THE FORECAST AREA TUESDAY NIGHT BEHIND A COLD FRONT. IN ADDITION, STRONG NORTHEAST GAP WINDS ARE EXPECTED TO DEVELOP IN GUADALUPE PASS TUESDAY NIGHT, THEREFORE A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 30 min |
| May 15, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 45 min |
| May 15, 7:44 PM CDT | Special Weather Statement | MAF | Brewster | 46 min |
| May 16, 3:47 AM CDT | Red Flag Warning | MAF | 18 hr | |
| May 16, 1:25 PM CDT | High Wind Warning | MAF | 6 hr | |
| May 16, 3:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
Nearby
High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.